Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 16, 2018, 11:56 PM EDT for Treutlen County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 16, 2018, 11:56 PM EDT (03:56 UTC)
- Expired
- Oct 17, 2018, 12:30 AM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
County Treutlen County, GA
The radar
The Robins AFB radar (KJGX), 87 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 611 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.7
The text
As transmitted.
966
WWUS82 KFFC 170356
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1156 PM EDT TUE OCT 16 2018
GAZ086-098-111-112-170430-
Wheeler GA-Emanuel GA-Treutlen GA-Montgomery GA-
1156 PM EDT TUE OCT 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHEELER...
SOUTHWESTERN EMANUEL...TREUTLEN AND NORTHERN MONTGOMERY COUNTIES
UNTIL 1230 AM EDT...
At 1154 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Barnhill, or near Soperton...moving
northeast at 25 mph.
HAZARD...30 to 40 mph.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light...unsecured objects...this
storm has also exhibited localized rotation. A brief
tornado while not immediately likely is possible.
Some locations in the path of this storm include
Soperton, Mount Vernon, Oak Park, Tarrytown, Lothair, Landsburg,
Barnhill, Zaidee, Gillis Springs and Kibbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3237 8230 3233 8237 3234 8238 3234 8239
3235 8241 3229 8243 3217 8264 3229 8275
3231 8272 3233 8274 3233 8275 3252 8255
3246 8242
TIME...MOT...LOC 0354Z 230DEG 24KT 3231 8263
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 16, 10:52 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Oct 16, 10:52 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1052 PM EDT Tue Oct 16 2018 .UPDATE... The slow-moving cold front continues to drift southward and currently bisects the center of the area. Showers and some isolated thunderstorms have developed in the more unstable airmass ahead of the front. Some of this activity will persist ahead of the front for the next few hours, though the coverage should gradually diminish. Behind the front, cooler temperatures are filtering in with only light showers. RW && .PREV DISCUSSION... /Issued 749 PM EDT Tue Oct 16 2018/ PREV DISCUSSION... /Issued 316 PM EDT Tue Oct 16 2018/ SHORT TERM /Tonight through Wednesday Night/... The cold front will slowly traverse the forecast area overnight with best rain chances across north Georgia, and a slight chance across central Georgia. rain chances should end by early tomorrow afternoon as drier air quickly infiltrates the forecast area behind the front. The best instability this afternoon and evening is well south of the front and behind the front across central Georgia tomorrow afternoon but by that time the drier air has filtered into the area and rain chances have diminished, have therefore left thunder out of this forecast package. Expect lower clouds to fill back in across north Georgia into portions of central Georgi overnight into the morning hours with gradual improvement tomorrow afternoon. Guidance showing above normal temperatures across much of the area tonight, with near highs and lows for tomorrow afternoon and Thursday morning. Atwell LONG TERM /Thursday through Tuesday/... Overall, extended forecast is on track, and have made minor adjustments to temperatures, dew points and precip chances to account for the latest model guidance. Otherwise, a cooler and relatively dry period is expected, with Saturday's rain chances not amounting to much in the way of accumulations. Will need to watch for frost potential early next week with lows approaching freezing in the higher elevations. PREVIOUS LONG TERM Discussion: The start of the long term will be dry. The next cold front will move across the area mainly on Saturday with the first rain chances over far north Georgia on Friday with rain chances increasing quickly over far n GA Friday night. Saturday looks to start out on the wet side but precip should be diminishing and ending late or the first part of Saturday evening. Instability is limited with just a slight chance of thunderstorms over mainly central GA on Saturday. The GFS is wetter with this system to start than the European with both models moving the front and moisture through the area rather quickly. Sunday and Monday look to be dry. Temperatures are expected to start out within a few degrees of normal and briefly warm about 6-12 degrees above normal just ahead of the cold front Friday night then dropping to below normal over the weekend. BDL 31 AVIATION... 00Z Update... Ceilings vary from VFR at most sites to MVFR and IFR at northwest sites at this hour. Expect MVFR ceilings to encroach between 04-07z at ATL/AHN area sites with IFR ceilings increasingly likely by around 10z. Expect cigs to lift back to VFR by Wednesday afternoon. Scattered showers this evening will gradually diminish through the night. Winds will remain from the northwest through the period at 5-10 kts. //ATL Confidence...00Z Update... Medium confidence on ceilings. High confidence on other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 63 77 50 69 / 30 20 0 0 Atlanta 61 73 52 69 / 30 20 0 0 Blairsville 54 67 41 66 / 70 20 0 0 Cartersville 56 69 46 69 / 50 20 0 0 Columbus 66 80 55 75 / 30 20 5 0 Gainesville 61 72 49 67 / 40 20 0 0 Macon 65 82 55 73 / 30 20 5 5 Rome 56 69 47 69 / 50 20 0 0 Peachtree City 60 74 50 71 / 30 20 5 0 Vidalia 70 87 60 73 / 30 10 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW AVIATION...RW
Hazardous weather outlook, Oct 16, 10:00 PM EDT, 1 hour 56 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1000 PM EDT Tue Oct 16 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-180200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1000 PM EDT Tue Oct 16 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Isolated thunderstorms are possible through the overnight hours. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Isolated thunderstorms are possible across central Georgia on Saturday. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Oct 16, 11:56 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1156 PM EDT TUE OCT 16 2018
GAZ086-098-111-112-170430-
Wheeler GA-Emanuel GA-Treutlen GA-Montgomery GA-
1156 PM EDT TUE OCT 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHEELER...
SOUTHWESTERN EMANUEL...TREUTLEN AND NORTHERN MONTGOMERY COUNTIES
UNTIL 1230 AM EDT...
At 1154 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Barnhill, or near Soperton...moving
northeast at 25 mph.
HAZARD...30 to 40 mph.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light...unsecured objects...this
storm has also exhibited localized rotation. A brief
tornado while not immediately likely is possible.
Some locations in the path of this storm include
Soperton, Mount Vernon, Oak Park, Tarrytown, Lothair, Landsburg,
Barnhill, Zaidee, Gillis Springs and Kibbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3237 8230 3233 8237 3234 8238 3234 8239
3235 8241 3229 8243 3217 8264 3229 8275
3231 8272 3233 8274 3233 8275 3252 8255
3246 8242
TIME...MOT...LOC 0354Z 230DEG 24KT 3231 8263
WIND...50MPHNearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.